Write a review

Red Scaly Patch Under my Eye After Injecting Radiesse - Philadelphia, PA

I went to the doctor yesterday to inject Radiesse...

I went to the doctor yesterday to inject Radiesse to my marionette line and my cheeks. It was extremely painful (they don't use any numbing cream). My face was extremely swollen, 6 hours later I developed this weird red scaly patch under one eye. I wonder what causes this, because he didn't inject under my eyes, only in my cheeks. He prescribed prednisone, which I took today; so far I don't see any improvements(maybe it’s too early). FDA says that it doesn't have any side effects like this one, when why so many people have similar side effects? I wouldn't use Radiesse again.

Name not provided

I don't won't to rate this doctor yet,hope it will improve...

Was this review helpful?

Comments (16)

Sort by

Hi everyone, mine is completely gone, that's good news, just be patient.It looks good now.Good luck!!
  • Reply
Hi Ivkaplan I am so pleased for you -altho' to wait 6 months is unbelievable!!! Did all the redness go as well? I see on your photo's that you had the a longer patch under your left eye and a small one under your right eye. Well mine is exactly the same except in reverse. To make matters worse mine are actually visible lumps as well. The one under my left eye can be moved around so it obviously migrated from the original injection area. The actual swelling took around 4 weeks to go down. If you pull the red skin (looks like broken capillaries) then the lump is a whitish yellow so the radiesse (which is an implant of calcium hydroxypalatite suspended in a gel carrier) is obviously too close to the skin. It is used in dental surgery as it feels like bone which is exactly how mine feels in my peri-orbital area. Urgh I hate it hate it hate it!!! Used a top Beverley Hills plastic surgeon who injected mine with cannuala's. So many people on real self have had similar problems both with redness (inflammatory response) and lumps.
  • Reply
I'm as 6 months and the lumps are still there.... I wish at this point it was gone. I am anticipating at least 12 months hopefully it will be gone. If not not sure what I'm going to do.... Surgery may be the best option if it does not go away soon.... Belatero filler did help conceal the lumps but I can still tell their there.... Anyone one who read this post do not do not use this filler for any part of your body too risky!!!!!!!!!
  • Reply
Hi Anon Surgery is far too extreme. As Radiesse provides the 'scaffolding' for your tissues once the carrier gel dissolves and it is then enmeshed with your own tissue so you can't cut it out. They say 12-18 months for it to go - hang in there......
  • Reply
Me too... I did not do my research and did not realize that radiesse can't be dissolved... I would say at 12 week I did see a noticeable difference.. It's horrible... I still am subconscious about it. It looks better but still I have bags. The discoloration has mproved quite a bit. I just hope I do not have to have lower lid surgery next yr or two. I've heard of people having to have it literally cut out after 2 yrs... Be patient ... It will get better. .. Still waiting to find out if I willbe the same as before.... I wore sunglasses a lot. Oh!!!! Heat did help I noticed when I was at beach in summer or tanning bed the heat dd help! Sauna ...,. Steam room...
  • Reply
Hi and thanks for your helpful reply. I am gladdened that in 10 weeks the lumps may at least subside - I just have a bag on my right eye. I will definitely go to the sauna .... no sun in London tho' and no sunglasses. I am pleased that the discolouration has improved for you. That is the bit that worries me the most as I have that under my eyes as well as broken capillaries. How long did it take for that to improve? Have you tried gentle Yag for the discolouration? Some derms seem to suggest that this can also reduce the lumps as an added benefit (maybe it's the heat) It takes longer to dissolve in immobile areas but I doubt whether you would have to have it cut out after that long if it really is radiesse the material melds with your tissue and would mean you are cutting out your own tissue. It is best to wait - I wish I could hibernate for the next 10 weeks. How long is it since you did it?
  • Reply
Hi does Restulane and juvederm have the same results. Because if they have the same results then the hyaluronic acid fillers are better than Radiesse? Could you explain to me how does Radiesse dissolve (if Its not absorbed or thrown out by the body I've heard) Some people say it is reversible and ohers say it is irreversible. I Dont Get it. A person here talked about Having eyelid surgery and saying that her PS said it looks like a thin plastic under her eye. Then this doesnt dissolve? Please answer when you can
  • Reply
What I meant was ,The PS saw it while doing the surgery
  • Reply
Yes, HA fillers are better as they can be dissolved if you don't like it and they are soft and more suitable under the eye. Radiesse is hard (used for dental work) and so suitable for cheeks (to mimic cheek bones) and needs to be injected deep below the fat, As your lower eyelid is thin, radiesse is not suitable as it will be visible below the skin and last much longer (takes around 12-18 months to dissolve). Search on lumps and bumps from Radiesse to see problems with it. It does dissolve eventually but seem people like myself seem to react to the gel carrier that it is suspended in. Do not use Radiesse under your eye - the manufacturers caution against it. Your best option is to see an opthalmic surgeon as their are arteries around your eye area and this is the safest way to do it. However, even hylauronic acid (ie Juvederm and Restylane) can cause the tyndall effect (blue discolouration) and broken veins around the injection/cannula site. Decide whether it is worth it. If something goes wrong with Radiesse you are stuck with it!!!
  • Reply
It slowly gets better.... Slowly..... The belatero filler really helped. I would wait a few months before doing a filler to smooth it out. Mine did get worse before it started to get better. Time, time and more time... The prednisone did not help at all..... Be patient ...
  • Reply
Dear 3406anon

My biggest regret ever too as was advised to choose this instead of juvederm and thought it was another brand of hyaluronic acid. It is the most awful awful filler and seems to cause problems for lots of users.
How long before you saw any real improvement would you say? I am dealing not only with lumps but also broken capillaries and what may be the Tyndall effect (blue purple under eyes which goes away when filler is gone - might be up to 18 months - horrors!!!) Some PS say that after the gel carrier dissolves at around 12 weeks it the lumps reduce. Would you agree with that?
  • Reply
Dear Ivkaplan

I look exactly like you as if it migrated - My under eyes look like all the veins have broken and it caused a lump under my right eye (feels like a ridge) as it moved up from my cheek and downwards under my left eye. A tiny bit injected in a groove on my forehead has migrated to below my eyebrow.

Please please can you tell me if it has improved over the last 6 months? It happened to me 2 weeks ago and seems to get progressively worse. Did the prednisone work?

You looked so beautiful before and I hope you return to that asap. I am so distressed about it!!!
  • Reply
I too had Radiesse injected above my lips and the corners of my mouth. Two days later I broke out in a rash and joints got really painful. I got a bump at the bottom of my top lip that became infected. I went to the doctor last week he said to wait a week to see if the swelling goes down in my lip. I didn't realize the rash and joint thing were related until I went to urgent care and got some antibotics and it cleare up. I am going back to the doctor today..
  • Reply

Wow, that does seem really strange if you didn't have any injected under your eyes. Do you think its possible some from your cheeks migrated? Or perhaps its unrelated, and the timing is just very coincidental? Either way, I'm really sorry you are having to deal with this. Please keep us posted on how you are doing.

  • Reply
Hi Megan,
Thank you for your reply.
I saw my doctor yesterday, he prescribed prednisone and said it was allergy reaction to Radiesse and pills should help immediately.
I took 20 mg of Prednisone twice yesterday, I don’t see and no changes at all today, now I am really worried…..
  • Reply
Want to see how you are doing... I had the same reaction and was prescribed prednisone today. I have the same issue under both eyes no scaling swollen and redness... Thanks
  • Reply